MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this report indicate the information is unknown or unavailable.(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
Information initially provided on (b)(6) 2016 stated: "snapped in two during pedal case." additional information was requested on (b)(6) 2016.The complaint product was received (b)(6) 2016 and it was noted that the distal end of the catheter was missing.Additional information was again requested (b)(6) 2016 and was informed the physician was out of the country.A response was provided (b)(6) 2016 and it was at that time, the event was determined reportable.Although the customer did not state the catheter snapped within the patient, the manufacturer was advised that during a peripheral leg-pedal access and femoral artery access procedure on the (b)(6) male patient, with severe calcified artery and pre-existing condition of pad, the device "snapped in two." the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation- the proximal portion of the reported device returned for evaluation; the distal segment of the device was not returned.Visual inspection off the return portion noted damage starting at 121 cm from the strain relief.The catheter was noted to have kinks and signs of elongation for the next 9 cm.The noted damage is indicative of excess force applied to the catheter during usage.A review of the complaint history, device history record, ifu, quality control and visual inspection of the returned device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6101711
Report Number1820334-2016-01347
Device Sequence Number10932915
Product Code KRA
UDI-Device Identifier00827002515741
UDI-Public(01)00827002515741(17)170301(10)4869234
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXC3.0-1.9-14-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight81